Jump to content

Photo

Loss Of Hearing After Using Accutane, Can I Get My Hearing Back?

accutane hearing loss help

6 replies to this topic

#1 pullmeunder

pullmeunder

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 03-May 13

Posted 03 May 2013 - 10:25 AM

My dermatologist allowed me to try 40 MG of Myorisan (Accutane). I'm 5'11" and weigh roughly 175 pounds. I took 11 capsules, then stopped after I noticed one morning I woke up and noticed hearing loss in both my ears, it was worse in my right ear.

 

What does Accutane do exactly to your ears? I figured, like the rest of your face, nose, etc, it dries everything. Is there some type of fluid inside my ears that was affected? I don't know the whole anatomy of the ear.

 

Anyways, I'm trying to find out if there's anything I can do to get my hearing 100% again like before I was on Accutane. It's been almost 2 months now, and my hearing has remained the same. It's worse in my right. If I could just get my ears to balance out, that would be great.


Edited by pullmeunder, 03 May 2013 - 10:37 AM.


#2 vituperative

vituperative

    Junior Member

  • Members
  • Posts & Likes
    Posts: 59
    Likes: 20
About Me
  • Gender:Female
  • Location:Australia
  • Joined: 27-March 11

Posted 03 May 2013 - 10:34 AM

Have you gone and gotten a hearing test to see how much hearing loss you've had? I did receive some hearing loss from Roaccutane but extremely mild. I have ringing more than hearing loss (tinnitus). I don't know why it happens though. Maybe someone here knows more about this. I am curious too.


My Skincare Routine

Morning:
Wash face with Thursday Plantation Acne Face Wash

 

Night:

Remove makeup with Nivea Daily Essentials Facial Cleansing Wipes (Fragrance Free)
Wash face with Thursday Plantation Acne Face Wash

Gently scrub face with regular table salt
Wash face with Proactiv Deep Cleansing Wash

 

Shower:

Clean & Clear Deep Action In-Shower Facial Mask
 

Antibiotics: Doryx 50mg morning and at night

Make up: Revlon Colorstay for combination/oily skin
Did an 8 month course of Roaccutane in 2003


#3 pullmeunder

pullmeunder

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 03-May 13

Posted 03 May 2013 - 10:43 AM

I did see an Audiologist, and she was trying to blame the hearing loss on weather changes and other ridiculous things. She was just siding with my dermatologist, basically. I know for a FACT my hearing loss was caused by the accutane. And the tests she did on me were just frequency level tests.

 

I want to explore my options to see how I can improve my hearing back to how it used to be. I'm a musician, and I've developed a really talented ear over time. Taking accutane was such a mistake...


Edited by pullmeunder, 03 May 2013 - 10:47 AM.


#4 AuguriesofInnocence

AuguriesofInnocence

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 431
    Gallery Images: 3
    Likes: 84
About Me
  • Gender:Female
  • Location:United States
  • Interests:Being happy no matter what.
  • Joined: 03-April 12

Posted 03 May 2013 - 10:52 AM

hi I know a little about this.

First of all, accutane can cause tinnitus and hearing loss because it can dry out the tiny cilia(hairs) inside your ears. When this happens tinnitus and possible hearing loss can occour. If you read the entire gospel on accutane they give you, yes it can become permanant as can other even worse problems(can you tell I do not recommend accutane?)I had serious problems at a low dose for 1 month. Im not telling anybody what to do but you should be awar there are major risks associated with accutane thats why they have ipledge and make you sign all those papers.

I was only on 1 month of accutane and didnt have this however I believe I got my hearing problems from taking otc allergy meds. Same effect--drying out mucus membranes.

I also have a condition called PET which is rare, it means the eustachian tube stays open too much instead of being closed. Mine was probably the result of losing too much weight, the specialist told me I should try to gain 5-10 lbs and told me where to get good Italian desserts. <Maybe the only doctor Ive ever liked. lol



Im not sure if you can regain your hearing but two things used to improve hearing loss/tinnitus are ginko biloba and vitamin b 12--Id see a specialist though, of course.

I did see an Audiologist, and she was trying to blame the hearing loss on weather changes and other ridiculous things. She was just siding with my dermatologist, basically. I know for a FACT my hearing loss was caused by the accutane. And the tests she did on me were just frequency level tests.

 

I want to explore my options to see how I can improve my hearing back to how it used to be. I'm a musician, and I've developed a really talented ear over time. Taking accutane was such a mistake...


Edited by AuguriesofInnocence, 03 May 2013 - 10:50 AM.


#5 pullmeunder

pullmeunder

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 03-May 13

Posted 03 May 2013 - 10:54 AM

Wow, sorry for your troubles. I really wish I didn't touch Accutane.

 

So is there any way to get some of that hearing back, that Accutane damaged?

 

Edit: Okay so, start taking ginko biloba and vitamin b 12, and what kind of specialist? Another audiologist?


Edited by pullmeunder, 03 May 2013 - 10:56 AM.


#6 pullmeunder

pullmeunder

    New Member

  • Members
  • Posts & Likes
    Posts: 10
    Likes: 0
About Me
  • Joined: 03-May 13

Posted 03 May 2013 - 03:12 PM

Does anyone else have any effective information for improving your hearing after suffering hearing loss on Accutane (Isotretinoin)?

 

I'm so desperate for knowledge on this matter. I'm a musician.


Edited by pullmeunder, 03 May 2013 - 03:12 PM.


#7 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,680
    Likes: 110
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 03 May 2013 - 03:36 PM

Does anyone else have any effective information for improving your hearing after suffering hearing loss on Accutane (Isotretinoin)?

 

I'm so desperate for knowledge on this matter. I'm a musician.

Go See a ENT doctor (ear nose and throat) They can check for fluid in the ear etc... I am not sure if we have an answer for you Accutane is like Russian Roulette with your health and life. I know Type 1 autoimmune Diabetes, sjrogren's and thyroid issues, bone loss!

 

I am sooo sorry about your hearing loss! I hope it does come back


The secret of health for both mind & body
is not to mourn for the past, not to worry about the future, or not anticipate troubles, but to live the present moment wisely and earnestly.
The Buddha




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users